Alert archive / Massachusetts / River Flood Warnings in 2013
River Flood Warning 9, NWS Albany, NY
NWS Albany, NY issued this river flood warning at May 22, 2013, 3:31 PM EDT for Berkshire County, Massachusetts; Bennington County, Vermont. It took effect at May 22, 2013, 8:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- May 22, 2013, 3:31 PM EDT (19:31 UTC)
- In effect from
- May 22, 2013, 8:00 PM EDT
- Expired
- May 23, 2013, 1:44 AM EDT
- In force
- 6 hr
- Issued by
- NWS Albany, NY
- Flood severity
- Minor
Counties Berkshire County, MA, Bennington County, VT
The radar
The Albany radar (KENX), 76 km from the middle of the area, began a volume at 19:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Hoosic River near Williamstown (WILM3). The gauge peaked at 8.52 ft at May 22, 2013, 5:00 AM EDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 01332500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
655
WGUS41 KALY 221931
FLWALY
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ALBANY NY
331 PM EDT WED MAY 22 2013
MAC003-VTC003-230731-
/O.NEW.KALY.FL.W.0009.130523T0000Z-130523T1312Z/
/WILM3.1.ER.130523T0000Z.130523T0600Z.130523T0712Z.NO/
331 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HOOSIC RIVER AT WILLIAMSTOWN.
* FROM THIS EVENING UNTIL THURSDAY MORNING.
* AT 3 PM WEDNESDAY THE STAGE WAS...7.1 FEET.
* FLOOD STAGE IS 9 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 8 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 9.4 FEET AROUND
2 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 3 AM THURSDAY.
* IMPACT...AT 9 FEET...FLOOD STAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HOOSIC RIVER
WILLIAMSTOWN 9.0 7.1 WED 03 PM 9.0 9.4 7.4 7.1 7.5
$$
NYC083-115-230731-
/O.NEW.KALY.FL.W.0010.130523T0408Z-130523T1551Z/
/EAGN6.1.ER.130523T0408Z.130523T0600Z.130523T0951Z.NO/
331 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE HOOSIC RIVER AT EAGLE BRIDGE.
* FROM LATE TONIGHT UNTIL THURSDAY MORNING.
* AT 2 PM WEDNESDAY THE STAGE WAS...9.3 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 12 AM
THURSDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 11.9 FEET AROUND
2 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 5 AM THURSDAY.
* IMPACT...AT 11 FEET...TWO FAMILIES ON RIVER ROAD AFFECTED. WATER
ON COUNTY ROUTE 103 BETWEEN ROUTE 67 AND THE COVERED BRIDGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
HOOSIC RIVER
EAGLE BRIDGE 11.0 9.3 WED 03 PM 9.0 11.9 10.5 9.0 9.1
$$
VTC003-230731-
/O.NEW.KALY.FL.W.0011.130523T0308Z-130523T1556Z/
/BNTV1.2.ER.130523T0308Z.130523T0600Z.130523T0956Z.NO/
331 PM EDT WED MAY 22 2013
THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A
* FLOOD WARNING FOR
THE WALLOOMSAC RIVER AT BENNINGTON.
* FROM THIS EVENING UNTIL THURSDAY MORNING.
* AT 3 PM WEDNESDAY THE STAGE WAS...4.7 FEET.
* FLOOD STAGE IS 7 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO REACH FLOOD STAGE BY 11 PM
WEDNESDAY AND FORECAST TO CONTINUE TO RISE TO NEAR 9.1 FEET AROUND
2 AM THURSDAY. THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE
AFTER 5 AM THURSDAY.
* IMPACT...AT 10 FEET...WATER IS ALMOST TO ROAD LEVEL.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME WED THU THU THU THU
SOUTHERN VERMONT
BENNINGTON 7.0 4.7 WED 03 PM 4.7 9.1 5.9 4.3 4.5
$$2 follow-up statements
355
WGUS81 KALY 230139
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
939 PM EDT WED MAY 22 2013
VTC003-231339-
/O.EXT.KALY.FL.W.0011.130523T0826Z-130523T2133Z/
/BNTV1.1.ER.130523T0826Z.130523T1200Z.130523T1533Z.NO/
939 PM EDT WED MAY 22 2013
THE FLOOD WARNING CONTINUES FOR
THE WALLOOMSAC RIVER AT BENNINGTON.
* FROM 4 AM THURSDAY UNTIL THURSDAY AFTERNOON.
* AT 9 PM WEDNESDAY THE STAGE WAS 5.2 FEET.
* FLOOD STAGE IS 7 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 4 AM
THURSDAY AND CONTINUE TO RISE TO NEAR 8.9 FEET BY 8 AM THURSDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 11 AM
THURSDAY.
* IMPACT...AT 10 FEET...WATER IS ALMOST TO ROAD LEVEL.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME THU THU THU THU FRI
SOUTHERN VERMONT
BENNINGTON 7.0 5.2 WED 09 PM 5.7 8.9 5.7 4.6 5.2
$$
MAC003-VTC003-231339-
/O.EXT.KALY.FL.W.0009.000000T0000Z-130524T0042Z/
/WILM3.1.ER.130523T1500Z.130523T1800Z.130523T1842Z.NO/
939 PM EDT WED MAY 22 2013
THE FLOOD WARNING CONTINUES FOR
THE HOOSIC RIVER AT WILLIAMSTOWN.
* FROM 11 AM THURSDAY UNTIL THURSDAY EVENING.
* AT 9 PM WEDNESDAY THE STAGE WAS 6.9 FEET.
* FLOOD STAGE IS 9 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 11 AM
THURSDAY AND CONTINUE TO RISE TO NEAR 9.2 FEET BY 2 PM THURSDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 2 PM
THURSDAY.
* IMPACT...AT 9 FEET...FLOOD STAGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME THU THU THU THU FRI
HOOSIC RIVER
WILLIAMSTOWN 9.0 6.9 WED 09 PM 7.4 8.8 9.2 7.5 7.6
$$
NYC083-115-231339-
/O.EXT.KALY.FL.W.0010.130523T1038Z-130523T2315Z/
/EAGN6.1.ER.130523T1038Z.130523T1200Z.130523T1715Z.NO/
939 PM EDT WED MAY 22 2013
THE FLOOD WARNING CONTINUES FOR
THE HOOSIC RIVER AT EAGLE BRIDGE.
* FROM 6 AM THURSDAY UNTIL THURSDAY EVENING.
* AT 8 PM WEDNESDAY THE STAGE WAS 8.2 FEET.
* FLOOD STAGE IS 11 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE BY 6 AM
THURSDAY AND CONTINUE TO RISE TO NEAR 11.7 FEET BY 8 AM THURSDAY.
THE RIVER IS FORECAST TO FALL BELOW FLOOD STAGE AFTER 1 PM
THURSDAY.
* IMPACT...AT 11 FEET...TWO FAMILIES ON RIVER ROAD AFFECTED. WATER
ON COUNTY ROUTE 103 BETWEEN ROUTE 67 AND THE COVERED BRIDGE.
&&
FLD OBSERVED FORECAST
2 AM 8 AM 2 PM 8 PM 2 AM
LOCATION STG STG DAY TIME THU THU THU THU FRI
HOOSIC RIVER
EAGLE BRIDGE 11.0 8.2 WED 08 PM 8.6 11.7 10.9 9.2 10.0
$$130
WGUS81 KALY 230544
FLSALY
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
144 AM EDT THU MAY 23 2013
VTC003-230614-
/O.CAN.KALY.FL.W.0011.000000T0000Z-130523T2133Z/
/BNTV1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 AM EDT THU MAY 23 2013
THE FLOOD WARNING IS CANCELLED FOR
THE WALLOOMSAC RIVER AT BENNINGTON.
* AT 1 AM THURSDAY THE STAGE WAS 4.5 FEET.
* FLOOD STAGE IS 7.0 FEET.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
SOUTHERN VERMONT
BENNINGTON 7.0 4.5 THU 01 AM 3.6 4.4 4.5 4.3 3.9
$$
MAC003-VTC003-230614-
/O.CAN.KALY.FL.W.0009.000000T0000Z-130524T0042Z/
/WILM3.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 AM EDT THU MAY 23 2013
THE FLOOD WARNING IS CANCELLED FOR
THE HOOSIC RIVER AT WILLIAMSTOWN.
* AT 1 AM THURSDAY THE STAGE WAS 6.7 FEET.
* FLOOD STAGE IS 9.0 FEET.
* IMPACT...AT 9.0 FEET...FLOOD STAGE.
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HOOSIC RIVER
WILLIAMSTOWN 9.0 6.7 THU 01 AM 6.7 7.2 7.3 7.2 6.9
$$
NYC083-115-230614-
/O.CAN.KALY.FL.W.0010.000000T0000Z-130523T2315Z/
/EAGN6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
144 AM EDT THU MAY 23 2013
THE FLOOD WARNING IS CANCELLED FOR
THE HOOSIC RIVER AT EAGLE BRIDGE.
* AT 1 AM THURSDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 11.0 FEET.
* IMPACT...AT 9.0 FEET...WATER HAS RECEEDED OFF RIVER ROAD
&&
FLD OBSERVED FORECAST
8 PM 2 AM 8 AM 2 PM 8 PM
LOCATION STG STG DAY TIME THU FRI FRI FRI FRI
HOOSIC RIVER
EAGLE BRIDGE 11.0 7.8 THU 01 AM 6.7 8.6 9.0 8.4 7.5
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this river flood warning went out at May 22, 1:53 PM EDT, 1 hour 38 minutes earlier.
Area forecast discussion, May 22, 1:53 PM EDT, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 153 PM EDT WED MAY 22 2013 .SYNOPSIS... LOW PRESSURE WILL MOVE FROM THE GREAT LAKES REGION TODAY INTO THE SAINT LAWRENCE VALLEY TOMORROW. WARM AND HUMID CONDITIONS WILL PERSIST INTO THURSDAY WITH SHOWERS AND THUNDERSTORMS. A STRONG COLD FRONT WILL MOVE SLOWLY THROUGH NEW YORK AND NEW ENGLAND INTO THURSDAY NIGHT. LOW PRESSURE WILL FORM ALONG THIS FRONT ON THE COAST FRIDAY...AS MUCH COLDER AIR POURS INTO THE REGION...AS THE WEATHER MAY STAY UNSETTLED INTO THE FIRST HALF OF THE MEMORIAL DAY WEEKEND. && .NEAR TERM /THROUGH TONIGHT/... ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM... CONVECTION HAS FIRED OVER THE CWA EARLY THIS AFTERNOON. LATEST MESOANALYSIS INDICATED CAPES CLIMBING TO 1000 J/KG MAINLY TO THE WEST OF HUDSON RIVER. BULK SHEAR IS QUITE RESPECTABLE ESPECIALLY NORTH HALF OF CWA WHERE VALUES EXCEED 40 KNOTS. SO EXPECT STORM MODE TO BE MAINLY MULTICELLULAR...WITH THE POTENTIAL FOR SOME SUPERCELLS. MAIN THREAT WILL BE HAIL WITH WIND ALSO A FACTOR. WE WILL ALSO NEED TO WATCH THREAT OF FLASH FLOODING. MAIN CONCERN WOULD BE EASTERN ZONES WHERE RAINFALL OF 2-3 INCHES WAS RECORDED LAST NIGHT. FLOW IS FAIRLY ROBUST...SO STORMS SHOULD MOVE ALONG. HOWEVER...ANY TRAINING OF CELLS WILL LEAD TO ISSUES. CONVECTION WILL CONTINUE INTO THE EVNG HOURS AND DIM OVERNIGHT AS FCA IS FIRMLY IN WARM SECTION. LOWS AND TD WILL BE IN THE 60S...AND AREAS OF PATCHY FOG POSSIBLE IN THE MORNING. && .SHORT TERM /THURSDAY THROUGH SATURDAY NIGHT/... THU AND THU NT 500HPA TROF STARTS MOVING E THROUGH GRTLKS AS SFC LOW ORGANIZES ALONG SEMI-STALLED FRONT FROM FM LK ERIE UP ST LAWRENCE VLY. THIS SYSTEM PUSHES SLOWLY EAST DRAGGING A CDFNT TO BTV-SYR LINE THU AFTN...AND THROUGH FCA BY 12UTC FRI. NAM/GFS IN PRETTY CLOSE AGREEMENT WITH THIS TIMING. WHILE THERE IS INCRG DYNAMICS WITH APPROACHING JET AND TROF...CAPES 1000-1500 ...CLOUDS WILL BE WIDESPREAD HOLDING MAX TEMPS TO MID 70S TO AROUND 80. SPC HAS ONLY PUT AREA IN SEE TEXT ATTM...WITH LOW PROBS DUE TO LIMITED INSTABILITY. REGARDLESS AREA WILL SEE PERIOD OF -SHRA/TSTMS INCRG THU...TRANSITIONING TO -SHRA/-RA BEHIND THE CDFNT OVERNIGHT. BY FRI MORNING CDFNT WILL BE IN I-95 CORRIDOR ALONG THE ATLC COAST. 500HPA TROF WILL BE MOVING INTO NE USA...AND BOTH MODELS DEVELOP A MODEST SFC LOW OVER NJ. THE WARMTH OF PAST FEW DAYS WILL GIVE WAY TO A COOL BREEZY WITH -SHRA FRI. FINALLY SFC LOW MOVES OFFSHORE FRI NT AS HIGH PRESSURE BUILDS INTO THE GRTLKS. HWVR THE 500HPA TROF LINGERS AND CUTS OFF OVER NEW ENG SAT. BETWEEN THESE TWO SYSTEMS A BRISK NW GRADIENT WILL DRIVE SOME PRETTY COOL AIR INTO THE REGION FOR LATE MAY. WITH 500HPA CUT OFF LINGERING SKIES MAY ONLY BE PS SAT IN GFS. TEMPS WILL PROBABLY GO NOWHERE FRI...ONLY COMING OFF MORNING LOWS A FEW DEG...OR HOLDING STEADY. THE GFS/NAM ARE PROGRESSIVE WITH SFC LOW DEPARTING THE COAST FRI NT...WITH ITS 500 HPA TROF CROSSING REGION SAT AND DEPARTING SAT NT WITH PC SKIES AND A RATHER BRISK WIND GRADIENT. THE 00UTC ECMWF CUTS OFF THE 500HPA LOW OVER NJ...DEVELOPS A COASTAL LOW...WHICH LINGERS ALONG THE EAST COAST FOR THE WEEKEND WITH PERIODS OF RAW CHILLY RAIN. THE GFS TEMPS WOULD BRING MINS SAT MORNING INTO THE MID 30S TO MID 40S WITH SOME NEAR 30 AND POTENTIAL FROST/FREEZE ISSUES IN ADRNDKS. HIGHS SAT WILL ONLY REBOUND EVEN WITH THE STRONG SUN TO THE 60S. LOWS SAT NIGHT WOULD AGAIN BE IN THE 30S. WINDS WILL REMAIN BRISK. ECMWF WOULD RESULT IN SLIGHTLY WARMER NIGHT TIME TEMPS AND COOLER YET DAYTIME TEMPS IN MID 50S TO LOW 60S. HPC LEANS TWRD A BLEND WITH CHC POPS LINGERING INTO SAT. IT WILL BE A FALL LIKE MEMORIAL DAY WEEKEND. WILL LEAN TWRD GFS/HPC BLEND THROUGH SAT. && .LONG TERM /SUNDAY THROUGH TUESDAY/... THE ECMWF KEEPS THE 500HPA CUTOFF OVER RGN AND SFC LOW NEAR NEW ENGLAND COAST FOR A RAW CHILLY WEEKEND...FINALLY CLEARING ON MONDAY. HWVR AT THIS TIME ITS TO BE CONSIDERED AN OUTLIER. GFS/NAM/HPC PROGRESSIVELY MOVE THIS SYSTEM ALONG. 17 OF 20 MEMBERS OF THE GEFS ENSEMBLE KEEP IT DRY FROM FRI NIGHT ONWARD. ONLY 3 HAVE ANY QPF. SO THE WORST CASE IN THE GFS IS SOME CLOUDS FOR SUNDAY MRNG. OVERALL THE SFC HIGH BUILDS INTO THE GRTLKS SHIFTING SLOWLY EAST TO FCA BY TUES. AT 500 HPA RIDGE BUILDS FROM GRT PLAINS TO GRTLKS. PERIOD WILL START OFF PARTLY CLOUDY W/BLO NORMAL TEMPS AND A BREEZE CONTINUING SUNDAY. SCT FROST AND FREEZE WILL BE POSSIBLE IN THE HIR TRRN. IN TIME THIS WILL GIVE WAY TO BRILLIANT SUNSHINE MONDAY AND TUESDAY...LIGHT WINDS AND TEMPS RETURNING TO NORMAL MONDAY AND ABV BY TUESDAY AND WED. WILL POPULATE WITH HPC MIDNIGHT SHIFT GUID. THE GROWING SEASON IS UNDERWAY ACROSS THE MID HUDSON VALLEY... GREATER CAPITAL DISTRICT...LAKE GEORGE SARATOGA REGION...THE MOHAWK VALLEY...EASTERN CATSKILLS...TACONICS...BERKSHIRES...BENNINGTON AND EASTERN WINDHAM COUNTIES VT AND LITCHFIELD COUNTY. IT WILL START ON MAY 25TH FOR THE SOUTHERN ADIRONDACKS AND WESTERN WINDHAM COUNTY. && .AVIATION /18Z WEDNESDAY THROUGH SUNDAY/... VFR PREVAILING WITH PERIODS OF MVFR FOR THE BALANCE OF THE AFTERNOON. SCATTERED -SHRA AND TSRA WILL DIRECTLY AFFECT OR BE IN THE VICINITY OF THE AIRPORTS FROM THE START OF THE TAF PERIOD THROUGH AT LEAST 22Z. CLOUDS WILL BE HARD TO CLEAR OUT...PARTICULARLY THE HIGH-LEVEL CI/CS...WHICH SHOULD LIMIT INSTABILITY AND THE PROLIFERATION OF TS. HIGH DEWPOINTS OVERNIGHT WILL RESULT IN SOME HAZY FOG...MAINLY MVFR...WITH A PERIOD OF IFR FOG POSS AT KPSF WHERE WINDS THRU THE COLUMN WILL BE LIGHTER. WITH LITTLE CHANGE IN THE ENVIRONMENT EXPECTED INTO EARLY THURSDAY...MVFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE AIRPORTS INTO THE EARLY AFTERNOON HOURS...WITH MORE TS ACTIVITY IS LIKELY...THOUGH PERHAPS NOT UNTIL AFTER THE END OF THE TAF PERIOD. EXPECTING A PERIOD OF MARGINAL SHEAR DURING THE EARLY NIGHT EXCEPT AT KPSF...35 KNOTS SHOULD BE ABOUT IT. SURFACE WINDS WILL HOLD UP OVERNIGHT AT LESS THAN 10 KNOTS...PICKING UP TO SPEEDS ON THURSDAY AVERAGING SLIGHTLY HIGHER THAN TODAY. OUTLOOK... THU PM AND NGT...MVFR WITH IFR POSSIBLE. -SHRA/-TSRA LIKELY. FRI-FRI NGT...MAINLY VFR. CHC -SHRA/-TSRA...MAINLY IN THE AM. SAT-SUN...VFR. NO SIG WX. && .FIRE WEATHER... NO FIRE WEATHER CONCERNS THROUGH FRIDAY. OCCASIONAL SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THURSDAY NIGHT. SHOWERS WILL CONTINUE INTO FRIDAY. RH VALUES WILL INCREASE TO 85 TO 100 PERCENT TONIGHT...AND THURSDAY NIGHT...AND LOWER TO 45 TO 60 PERCENT THIS AFTERNOON. WINDS WILL MAINLY LESS THAN 10 MPH THROUGH TONIGHT...BECOMING SOUTHWEST AROUND 10MPH THURSDAY. && .HYDROLOGY... PWATS ON THE ORDER OF 1.5 TO 2.0 INCHES NEXT FEW DAYS. WHILE WIDESPREAD FLOODING IS NOT ANTICIPATED...LOCALLY HEAVY RAINFALL IN THUNDERSTORMS AND TRAINING COULD RESULT IN SMALL STREAM AND URBAN FLOODING OVERNIGHT AND AGAIN THIS AFTERNOON. SIGNIFICANT WITHIN BANK RISES ARE LIKELY IN LARGER RIVERS. 3-HR ZONAL FFG VALUES ARE GENERALLY IN THE 2.5-3.0 INCH RANGE AT THIS TIME...WHICH ARE HIGH FOR MID TO LATE MAY. DUE TO THE SCATTERED NATURE OF THE SHOWERS AND THUNDERSTORMS... BASIN AVERAGE QPF WILL BE HIGHLY VARIABLE THIS WEEK. THE BEST THREAT FOR SEEING SIGNIFICANT AMOUNTS OF SHOWERS OR THUNDERSTORMS WILL THIS AFTERNOON INTO THURSDAY NIGHT. FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. MA...NONE. VT...NONE. && SYNOPSIS...SNYDER/WASULA NEAR TERM...OKEEFE/WASULA SHORT TERM...SNYDER LONG TERM...SNYDER AVIATION...ELH FIRE WEATHER...SNYDER HYDROLOGY...SNYDER
Hazardous weather outlook, May 22, 1:01 PM EDT, 2 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBANY NY 101 PM EDT WED MAY 22 2013 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-231100- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY- WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE- WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER- WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN- SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM- 101 PM EDT WED MAY 22 2013 ...SEVERE THUNDERSTORM WATCH 210 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. THE THUNDERSTORMS WILL ALSO BE ACCOMPANIED BY FREQUENT LIGHTNING AND HEAVY RAIN. LOCALIZED URBAN AND SMALL STREAM FLOODING IS POSSIBLE IN AREAS WHERE STORMS TRAIN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON THURSDAY. SOME OF THESE THUNDERSTORMS COULD ALSO BE STRONG TO SEVERE...ESPECIALLY FROM THE CAPITAL REGION SOUTH AND EAST. SOME AREAS OF FROST ARE POSSIBLE OVER THE HOLIDAY WEEKEND... ESPECIALLY OVER THE HIGHER TERRAIN. .SPOTTER INFORMATION STATEMENT... SKYWARN ACTIVATION IS REQUESTED AT THIS TIME FOR THE FOLLOWING COUNTIES UNTIL 10 PM EDT... IN NORTHWESTERN CONNECTICUT...LITCHFIELD. IN WESTERN MASSACHUSETTS...BERKSHIRE. IN EAST CENTRAL NEW YORK...ALBANY...COLUMBIA...DUTCHESS...FULTON ...GREENE...HAMILTON...HERKIMER...MONTGOMERY...RENSSELAER...SARATOGA ...SCHENECTADY...SCHOHARIE...ULSTER...WARREN AND WASHINGTON. IN SOUTHERN VERMONT...BENNINGTON AND WINDHAM. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/ALBANY
In the hours before
Local storm report, May 22, 3:05 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
305 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0258 PM FLASH FLOOD SCHENECTADY 42.80N 73.93W
05/22/2013 SCHENECTADY NY FACEBOOK
ROAD UNDER WATER AT HAMPTON AVENUE
&&
EVENT NUMBER ALY1300094
IRLLocal storm report, May 22, 3:10 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
310 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0300 PM FLASH FLOOD SCHENECTADY 42.80N 73.93W
05/22/2013 SCHENECTADY NY METEOROLOGIST
WATER RESCUES IN THE CITY ON CRANE ST. WITH WATER 2 TO
3 FEET DEEP.
&&
EVENT NUMBER ALY1300095
11Special weather statement, May 22, 3:25 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
325 PM EDT WED MAY 22 2013
NYZ041-042-083-222000-
NORTHERN WARREN NY-SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
325 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED 7 MILES NORTHWEST
OF LAKE LUZERNE-HADLEY...OR ABOUT 10 MILES SOUTHWEST OF
THURMAN...AND MOVING EAST AT 25 MPH.
THE THUNDERSTORM WILL BE NEAR...
6 MILES NORTH OF LAKE LUZERNE BY 330 PM EDT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR EASTERN NEW YORK.
LAT...LON 4345 7387 4329 7382 4327 7414 4332 7415
4341 7417 4345 7417 4345 7416
TIME...MOT...LOC 1924Z 260DEG 23KT 4340 7390
BGM/LFMLocal storm report, May 22, 3:26 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
326 PM EDT WED MAY 22 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 PM FLASH FLOOD REXFORD 42.85N 73.89W
05/22/2013 SARATOGA NY LAW ENFORCEMENT
ROAD FLOODED ALONG RIVERVIEW ROAD
&&
EVENT NUMBER ALY1300096
IRLSpecial weather statement, May 22, 3:27 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
327 PM EDT WED MAY 22 2013
NYZ063-064-222015-
WESTERN ULSTER NY-EASTERN ULSTER NY-
327 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
ULSTER COUNTY IN EAST CENTRAL NEW YORK...
AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN. THIS STORM WAS
LOCATED 11 MILES WEST OF NAPANOCH...OR ABOUT OVER GRAHAMSVILLE...AND
MOVING SOUTHEAST AT 20 MPH.
THE THUNDERSTORM WILL BE NEAR...
NAPANOCH BY 350 PM EDT
ELLENVILLE BY 355 PM EDT
KERHONKSON BY 400 PM EDT
LAT...LON 4159 7437 4164 7440 4174 7458 4175 7458
4184 7449 4187 7447 4195 7462 4196 7412
4159 7418 4160 7425 4162 7426 4159 7433
TIME...MOT...LOC 1927Z 294DEG 20KT 4179 7455
TAW/VTKSpecial weather statement, May 22, 3:30 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
330 PM EDT WED MAY 22 2013
NYZ041>043-083-084-222000-
SOUTHERN WASHINGTON NY-NORTHERN WASHINGTON NY-NORTHERN WARREN NY-
SOUTHEAST WARREN NY-NORTHERN SARATOGA NY-
330 PM EDT WED MAY 22 2013
...A STRONG THUNDERSTORM IN
WASHINGTON COUNTY IN EAST CENTRAL NEW YORK...
WARREN COUNTY IN EAST CENTRAL NEW YORK...
SARATOGA COUNTY IN EAST CENTRAL NEW YORK...
AT 327 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...WINDS AROUND 50 MPH...FREQUENT
LIGHTNING...AND HEAVY RAIN. THIS STORM WAS LOCATED NEAR FORT
EDWARD...OR ABOUT OVER HUDSON FALLS...AND MOVING NORTHEAST AT 40 MPH.
THE THUNDERSTORM WILL BE NEAR...
HARTFORD BY 340 PM EDT
COMSTOCK AND 7 MILES NORTHWEST OF GRANVILLE BY 350 PM EDT
WHITEHALL BY 355 PM EDT
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM EDT
WEDNESDAY EVENING FOR NEW YORK.
LAT...LON 4362 7329 4359 7329 4356 7325 4353 7323
4342 7324 4317 7355 4329 7378 4361 7342
4359 7342 4358 7340 4363 7337 4363 7332
TIME...MOT...LOC 1929Z 219DEG 35KT 4330 7357
BGM/LFMThe office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 8:37 PM EDT | Special Weather Statement | ALY | Berkshire | 23 min |
| May 21, 8:49 PM EDT | Severe Thunderstorm Warning | ALY | Berkshire | 41 min |
| May 21, 10:53 PM EDT | Special Weather Statement | ALY | Franklin | 67 min |
| May 21, 11:27 PM EDT | Areal Flood Advisory | ALY | Berkshire | 6 hr |
| May 22, 3:12 AM EDT | Areal Flood Advisory | ALY | Berkshire | 6 hr |
| May 22, 5:41 AM EDT | River Flood Warning | ALY | Berkshire | 4 hr |
| May 22, 4:26 PM EDT | Special Weather Statement | ALY | Berkshire | 34 min |
| May 21, 10:22 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 53 min |
| May 22, 12:35 AM EDT | Special Weather Statement | ALY | Windham | 55 min |
| May 22, 5:34 AM EDT | River Flood Warning | ALY | Bennington | 3 hr |
| May 22, 3:14 PM EDT | Flash Flood Warning | ALY | Bennington | 3 hr |
| May 22, 3:31 PM EDT | River Flood Warning | ALY | Bennington | 10 hr |
| May 22, 3:48 PM EDT | Special Weather Statement | ALY | Bennington | 27 min |
| May 22, 4:04 PM EDT | Special Weather Statement | ALY | Bennington, Windham | 26 min |
Nearby
River Flood Warnings in Massachusetts, 2013River Flood Warnings in Vermont, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.